Alert archive / Alabama / Small Craft Advisories in 2017
Small Craft Advisory 5, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Jan 23, 2017, 9:25 AM CST. It took effect at Jan 23, 2017, 12:00 PM CST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2017, 9:25 AM CST (15:25 UTC)
- In effect from
- Jan 23, 2017, 12:00 PM CST
- Expired
- Jan 24, 2017, 8:00 AM CST
- In force
- 20 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
346 WHUS74 KMOB 231525 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 925 AM CST MON JAN 23 2017 ...GALE WARNING REMAINS IN EFFECT FOR GULF WATERS 20 TO 60 NM OUT UNTIL NOON CST TODAY... ...SMALL CRAFT ADVISORY IN EFFECT FOR BAYS AND SOUNDS UNTIL 6 PM CST MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FOR COASTAL WATERS OUT TO 20 NM UNTIL MIDNIGHT CST TONIGHT... .STRONG NORTHWEST WINDS WILL GRADUALLY SUBSIDE TODAY AND TONIGHT AS A HIGH PRESSURE BUILD OVER THE MARINE AREA. GALE CONDITIONS ARE EXPECTED TO CONTINUE ACROSS THE GULF WATERS 20 TO 60 NAUTICAL MILES OUT THROUGH NOON CST TODAY...AFTER WHICH SMALL CRAFT ADVISORY CONDITIONS ARE THEN EXPECTED THROUGH TONIGHT. GMZ670-675-240000- /O.EXP.KMOB.GL.W.0002.000000T0000Z-170123T1500Z/ /O.UPG.KMOB.SC.Y.0004.000000T0000Z-170124T1200Z/ /O.NEW.KMOB.GL.W.0003.170123T1525Z-170123T1800Z/ /O.NEW.KMOB.SC.Y.0005.170123T1800Z-170124T1400Z/ WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 925 AM CST MON JAN 23 2017 ...GALE WARNING IN EFFECT UNTIL NOON CST TODAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON CST TODAY UNTIL 8 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL NOON CST TODAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 8 AM CST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 30 TO 35 KNOTS WITH GUSTS OVER 40 KNOTS LATE THIS MORNING DIMINISHING TO 20 TO 25 KNOTS THIS AFTERNOON. * SEAS...11 TO 17 FEET THIS MORNING SUBSIDING TO 8 TO 13 FEET THIS AFTERNOON AND THEN TO 6 TO 9 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ650-655-240000- /O.EXP.KMOB.GL.W.0002.000000T0000Z-170123T1500Z/ /O.CON.KMOB.SC.Y.0004.000000T0000Z-170124T0600Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- 925 AM CST MON JAN 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING HAS EXPIRED... * WINDS...NORTHWEST 20 TO 25 KNOTS THROUGH THE AFTERNOON. * SEAS...6 TO 12 FEET THIS MORNING SUBSIDING TO 5 TO 9 FEET THIS AFTERNOON AND THEN TO 4 TO 7 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ630>635-240000- /O.CON.KMOB.SC.Y.0004.000000T0000Z-170124T0000Z/ NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- 925 AM CST MON JAN 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...NORTHWEST 20 TO 25 KNOTS THIS MORNING SUBSIDING TO AROUND 20 KNOTS THIS AFTERNOON AND THEN 15 TO 20 KNOTS TONIGHT. * WAVES...ROUGH BECOMING CHOPPY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
950 WHUS74 KMOB 231812 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1212 PM CST MON JAN 23 2017 ...GALE WARNING HAS EXPIRED... ...SMALL CRAFT ADVISORY IN EFFECT FOR BAYS AND SOUNDS UNTIL 6 PM CST MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FOR COASTAL WATERS OUT TO 20 NM UNTIL MIDNIGHT CST TONIGHT... .NORTHWESTERLY WINDS WILL CONTINUE TO GRADUALLY DIMINISH TODAY AND TONIGHT AS HIGH PRESSURE BUILDS OVER THE NORTH CENTRAL GULF. GMZ670-675-240200- /O.EXP.KMOB.GL.W.0003.000000T0000Z-170123T1800Z/ /O.CON.KMOB.SC.Y.0005.000000T0000Z-170124T1400Z/ WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1212 PM CST MON JAN 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST TUESDAY... ...GALE WARNING HAS EXPIRED... * WINDS...NORTHWEST WINDS 20 TO 25 KNOTS WITH HIGHER GUSTS. * SEAS...SUBSIDING TO 8 TO 13 FEET THIS AFTERNOON THEN TO 6 TO 9 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ650-655-240200- /O.CON.KMOB.SC.Y.0004.000000T0000Z-170124T0600Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- 1212 PM CST MON JAN 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...NORTHWEST 18 TO 23 KNOTS WITH HIGHER GUSTS THROUGH THIS EVENING. * SEAS...SUBSIDING TO 5 TO 8 FEET THIS AFTERNOON THEN TO 4 TO 7 FEET THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ630>635-240000- /O.CON.KMOB.SC.Y.0004.000000T0000Z-170124T0000Z/ NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- 1212 PM CST MON JAN 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...NORTHWEST DIMINISHING TO AROUND 20 KNOTS THIS AFTERNOON THEN 13 TO 18 KNOTS THROUGH THIS EVENING. * WAVES...ROUGH BECOMING CHOPPY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
792 WHUS74 KMOB 232151 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 351 PM CST MON JAN 23 2017 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE COASTAL WATERS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE FROM 20 TO 60 NM OUT UNTIL 8 AM CST TUESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FOR THE COASTAL WATERS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE OUT TO 20 NM UNTIL MIDNIGHT CST TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT FOR ALL BAYS AND SOUNDS IN SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE UNTIL 6 PM CST THIS EVENING... .NORTHERLY WINDS WILL CONTINUE TO SLOWLY DIMINISH THROUGH TONIGHT AS HIGH PRESSURE BUILDS EAST OVER THE NORTH CENTRAL GULF. GMZ650-655-240600- /O.CON.KMOB.SC.Y.0004.000000T0000Z-170124T0600Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- 351 PM CST MON JAN 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...NORTHWEST 18 TO 23 KNOTS WITH HIGHER GUSTS THROUGH THIS EVENING. * SEAS...5 TO 8 FEET SUBSIDING TO 3 TO 6 FEET LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ630>635-240000- /O.CON.KMOB.SC.Y.0004.000000T0000Z-170124T0000Z/ NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- 351 PM CST MON JAN 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...NORTHWEST DIMINISHING TO 13 TO 18 KNOTS THIS EVENING. * WAVES...CHOPPY TO ROUGH BECOMING MOSTLY CHOPPY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ670-675-240600- /O.CON.KMOB.SC.Y.0005.000000T0000Z-170124T1400Z/ WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 351 PM CST MON JAN 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST TUESDAY... * WINDS...NORTHWEST WINDS 20 TO 25 KNOTS DIMINISHING TO AROUND 20 KNOTS LATE. * SEAS...6 TO 11 FEET SUBSIDING TO 4 TO 8 FEET LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
777 WHUS74 KMOB 232355 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 555 PM CST MON JAN 23 2017 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE COASTAL WATERS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE FROM 20 TO 60 NM OUT UNTIL 8 AM CST TUESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FOR THE COASTAL WATERS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE OUT TO 20 NM UNTIL MIDNIGHT CST TONIGHT... .NORTHERLY WINDS WILL CONTINUE TO SLOWLY DIMINISH THROUGH TONIGHT AS HIGH PRESSURE BUILDS EAST OVER THE NORTH CENTRAL GULF. GMZ630>635-240100- /O.EXP.KMOB.SC.Y.0004.000000T0000Z-170124T0000Z/ NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- 555 PM CST MON JAN 23 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... WINDS HAVE FALLEN BELOW ADVISORY CRITERIA. SMALL CRAFT ARE URGED TO EXERCISE CAUTION THROUGH UNTIL WINDS FALL FURTHER. $$ GMZ650-655-240600- /O.CON.KMOB.SC.Y.0004.000000T0000Z-170124T0600Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- 555 PM CST MON JAN 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...NORTHWEST 18 TO 23 KNOTS WITH HIGHER GUSTS THROUGH THIS EVENING. * SEAS...5 TO 8 FEET SUBSIDING TO 3 TO 6 FEET LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ670-675-240800- /O.CON.KMOB.SC.Y.0005.000000T0000Z-170124T1400Z/ WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 555 PM CST MON JAN 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST TUESDAY... * WINDS...NORTHWEST WINDS 20 TO 25 KNOTS DIMINISHING TO AROUND 20 KNOTS LATE. * SEAS...6 TO 11 FEET SUBSIDING TO 4 TO 8 FEET LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 23, 6:59 AM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Jan 23, 6:59 AM CST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
659 AM CST Mon Jan 23 2017
.DISCUSSION...See updated information for land areas and aviation
discussion below.
&&
.UPDATE...issued a quick zone update to remove high risk of rip
current header from beach zones. Still a moderate risk of rip
currents along area beaches. Otherwise no other changes to morning
forecast package. 12/DS
&&
.AVIATION...
23/12Z issuance...Low MVFR clouds early this morning but skies
gradually clearing through the course of the day with mostly clear
skies overnight with VFR conditions expected then. Strong
northwesterly surface winds this morning, 15 to 25 knots with higher
gusts (especially near coastal areas). Winds decreasing through the
course of the day. 12/DS
&&
.PREV DISCUSSION... /issued 500 AM CST Mon Jan 23 2017/
NEAR TERM /Now Through Monday night/...Large and strong upper low
and associated surface low pressure finally moving off to the east of
the forecast area. The upper low will lift out of northeast Georgia
to just offshore of the Delmarva Peninsula by late tonight (12Z
Tuesday), taking the surface low with it. This will result in
ridging, both surface and aloft, building toward our forecast area
from the west today with the ridge axis oriented north-south almost
over our forecast area by late tonight. Wrap around moisture on the
backside of the departing system will bring some low clouds and
perhaps some patchy light drizzle to the forecast area early this
morning, but drizzle will be light enough to not warrant any precip
chance. By late this morning and through the afternoon, skies will
gradually begin to clear and remain mostly clear tonight. Breezy
conditions will continue this morning on the back side of the
departing system, with winds at many locations frequently gusting to
25-30 mph this morning over southern third of forecast area, and
20-25 mph over interior areas. A Wind Advisory remains in effect for
the entire area through noon, but winds will begin to subside this
afternoon. Much cooler conditions expected today and tonight than
what we have been experiencing. Highs today are expected to be in the
low to mid 60s most areas, and will likely feel a little cooler than
that, especially until winds subside later in the day. Lows tonight
ranging from the upper 30s and lower 40s over the interior to the low
to mid 40s closer to the coast. 12/DS
SHORT TERM /Tuesday Through Wednesday night/...Surface high pressure
is forecast to slip east over the area on Tuesday, resulting in sunny
skies, light winds and high temperatures ranging from 63 to 67. The
high moves east of the area Tuesday night allowing overnight lows to
moderate into the mid to upper 40s interior to mid to upper 50s coast
due to a return of a light southerly flow off the Gulf. Next front
swings southeast across the lower Mississippi River Valley on
Wednesday...which causes a narrow zone of deep layer moisture to pool
along and ahead of it. The southeastward movement of modest frontal
ascent within the deeper layer moisture brings next chance of
showers through the day Wednesday while a warm southwest flow ahead
of the front favors a return to mid to upper 70s for highs. The fast
eastward progression of the front brings a lowering trend to rain
chances by late Wednesday night with night-time lows dropping off
into the mid to upper 40s generally along and northwest of I-65. Mid
50s coast to up across the northwest Florida Panhandle. /10
LONG TERM /Thursday Through Sunday/...Rain-free weekend upcoming. In
the wake of the frontal passage Thursday, the southeast flank of a
strong high pressure system, centered over the Rockies, will ridge
eastward across the central Gulf coast through the medium range. The
position of this high suggests that we are in store for an extended
cool spell. Highs in the mid to upper 50s interior Northwest to
lower 60s southeast on Thursday look to not make it out of the 50s
area-wide Friday through Sunday. Night-time lows in the mid 30s
interior to lower to mid 40s coast. /10
MARINE...Strong northwest winds gradually subside today and tonight
as a high pressure ridge builds into the marine area from the west.
Gale Warning continues for the Gulf marine zones through 9 AM this
morning, with Small Craft Advisories thereafter through Monday and
Monday night for some marine zones. A light to moderate onshore flow
develops Tuesday and continues through late Wednesday as a weak cold
front approaches from the west. This front will move across the
marine area Wednesday evening with a strong offshore flow developing
and continuing through Thursday morning, then subsiding later in the
week as high pressure begins to rebuild from the west through Friday
night. 12/DS
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until noon CST today for ALZ051>060-261>266.
FL...Wind Advisory until noon CST today for FLZ201>206.
MS...Wind Advisory until noon CST today for MSZ067-075-076-078-079.
GM...Small Craft Advisory until 6 AM CST Tuesday for GMZ670-675.
Gale Warning until 9 AM CST this morning for GMZ650-655-670-675.
Small Craft Advisory until 6 PM CST this evening for GMZ630>635.
Small Craft Advisory until midnight CST tonight for GMZ650-655.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Jan 23, 5:35 AM CST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 535 AM CST MON JAN 23 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-241145- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 535 AM CST MON JAN 23 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH NOON TODAY. REFER TO THE LATEST WIND ADVISORY ISSUED BY THE NATIONAL WEATHER SERVICE IN MOBILE FOR SPECIFIC INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SUNDAY. GMZ630>635-650-655-670-675-241145- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 535 AM CST MON JAN 23 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT HIGH END SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE OVER THE AREA BAYS AND SOUNDS THROUGH TODAY. OVER THE OPEN ALABAMA AND NORTHWEST FLORIDA GULF WATERS...GALE WARNINGS CONTINUE IN EFFECT THROUGH 9 AM THIS MORNING...THEN SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE THROUGH OFFSHORE THROUGH TONIGHT. REFER TO THE LATEST MARINE WEATHER MESSAGE PRODUCT ISSUED BY THE NATIONAL WEATHER SERVICE IN MOBILE FOR SPECIFIC INFORMATION ON NEAR TERM WINDS...WAVES AND SEAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 9:25 AM CST | Gale Warning | MOB | 3 hr | |
| Jan 23, 9:47 AM CST | River Flood Warning | MOB | Clarke, Monroe, Wilcox | 69 hr |
Nearby
Small Craft Advisories in Alabama, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.